Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 10, 2021, 3:20 PM CDT for Hart County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 3:20 PM CDT (20:20 UTC)
- Expired
- Jul 10, 2021, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
County Hart County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WWUS83 KLMK 102020
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
320 PM CDT Sat Jul 10 2021
KYZ063-074-102045-
Hart-Barren-
320 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HART AND
NORTHEASTERN BARREN COUNTIES...
At 320 PM CDT, a strong thunderstorm was located 7 miles south of
Munfordville, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Munfordville, Monroe, Horse Cave, Cave City, Rowletts, Griderville,
Whickerville, Bunnell Crossing, Hardyville and Woodsonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3705 8600 3723 8603 3739 8569 3734 8569
3730 8570 3730 8569 3719 8569 3717 8574
3716 8575
TIME...MOT...LOC 2020Z 244DEG 16KT 3718 8595
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:21 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 10, 2:21 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
321 PM EDT Sat Jul 10 2021
.Short Term...(This evening through Sunday)
Issued at 315 PM EDT Sat Jul 10 2021
...Stormy Weekend, Locally Heavy Rainfall and Severe Weather
Threat...
Latest sfc analysis reveals sfc low pressure over MO/IL, with a warm
front extending across southern IN and eastern KY. Mosaic radar
shows convection initiating across the I-64 corridor near St. Louis.
CAMs have been consistent on pushing this convection eastward along
the I-64 corridor this afternoon, eventually reaching our NW CWA by
23z or so. Additional development is expected to the southwest of
the current convection, which CAMs suggest could grow upscale and
into a line of strong to severe storms with bowing segments pushing
into our KY counties west of I-65. Additionally, we are beginning to
see convection pop along our south-central KY counties, which is
about an hour ahead of the latest HRRR run. Skycover has cleared out
more than originally anticipated, allowing our region to
destabilize to around 2500 J/kg of SBCAPE with steep low level
lapse rates around 8C/km. Expect to see these scattered storms
continue through the afternoon and push eastward.
CAMs and model soundings continue to suggest the more supportive
environment for this evening's round of storms is to our west, where
instability looks to be around 2000+ J/kg of MUCAPE. Most hi-res
guidance is consistent on MUCAPE between 1000-2000 J/kg across our
western half (west of I-65) of the CWA. Additionally, forecast
sounding suggest mostly a unidirectional wind profile. RAP forecast
soundings and HREF ensemble agree on seeing 850-700mb winds increase
from roughly 15 kts this afternoon to 35kts by this evening. As a
result, we should see effective shear increase to 20-35kts. Better
shear will help keep storms more organized, but by 02-03z we should
see the convective line start to weaken as instability should
dissipate.
With CAMs consistently suggesting bowing segments, primary hazards
with storms this evening and tonight will be damaging straight line
winds, frequent lightning, and possibly some hail. Low level
moisture transport should be enhanced as low-mid level winds
increase, which will likely result in seeing PWATs rise above 2
inches. With high moisture content available, torrential rain rates
may lead to some flooding issues. Storm motions appear to be
progressive, but any training storms or common flooding hot spots
may see some water issues later on this evening. After discussing
with neighboring WFOs, no expansion to the Flash Flood Watch is
planned at this time.
Should see an end to convective activity sometime between 04-06z
tonight as instability is lost. We should have some lingering
showers through the overnight before renewed convection pops.
However, CAMs suggest we'll see more of a scattering of showers and
storms. Temps for tomorrow will reach the low to mid 80s.
&&
.Long Term...(Sunday night through Saturday)
Issued at 234 PM EDT Sat Jul 10 2021
A nearly stationary upper level low over the Midwest will begin to
slowly drift northward starting Monday as it gets picked up by a
passing trough. Flow out ahead of this upper level low will
generally be out southwest and continue to pump Gulf of Mexico
moisture into our region, resulting in an atmosphere with high PWATs
and muggy conditions at the surface. This steady supply of moisture
feeding into our area combined with weak capping should allow for
periodic shower and storm chances to continue through early next
week. Heavy rain in thunderstorms is a good bet, and areas that see
repeated storms over short periods could experience localized flash
flooding. Highs during this timeframe will likely only top out in
the low to mid 80s given the expansive clouds and moisture in the
region.
For the mid to late week timeframe, a cold front will move out of
the Great Plains and Great Lakes region toward the Ohio Valley, but
possibly stall just north of our region by Thursday/Friday. Rain and
storm chances will be highest near the proximity of the front, with
them dropping off considerably to the south. At this time, southern
IN would likely have the best chance to see showers/storms while
southern KY may stay mostly dry save for isolated/scattered diurnal
convection that fires off. High temperatures will generally be in
the upper 80s to low 90s ahead of the front.
&&
.Aviation...(18Z TAF Issuance)
Issued at 140 PM EDT Sat Jul 10 2021
Impacts: Showers and storms expected this evening and tonight. Some
storms could be heavy with MVFR/IFR conditions as well as gusty
winds.
Discussion: Visible satellite reveals generally clearing skies
across the region, but sfc obs continue to report some isolated MVFR
cats with BKN clouds around 2500ft. By late this afternoon and into
the early evening, shower and storm chances will increase as a
convective complex exits MO/IL and drops into western KY and
southern IN. HNB and SDF have the best chance to see thunderstorm
impacts this evening, but BWG may see some storms by later tonight.
Thunderstorms are expected to produce heavy rain, frequent
lightning, gusty winds, and lowered visibilities.
Thunderstorm activity will be dissipating around or after 04z, but
lingering showers are possible during the overnight hours has
ceilings look to drop below 2000 ft.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ076>078-083-084-
089>092.
KY...Flash Flood Watch through Sunday morning for KYZ023>026-030.
&&
Short Term...CJP
Long Term...DM
Aviation...CJPHazardous weather outlook, Jul 10, 2:45 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 345 PM EDT Sat Jul 10 2021 INZ079-KYZ027>029-031>043-045>049-053>057-061>067-070>078-081-082- 111945- Jefferson-Grayson-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Madison, Leitchfield, Elizabethtown, Shepherdsville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 345 PM EDT Sat Jul 10 2021 /245 PM CDT Sat Jul 10 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated/scattered showers and storms are expected this afternoon. By this evening and into tonight, strong to severe storms are possible mostly west of I-65. Damaging wind gusts, frequent lightning, and heavy rain are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are possible Sunday through the middle of next week. Total rainfall around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. INZ076>078-083-084-089>092-KYZ023>026-030-111945- Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Jefferson- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, and Louisville 345 PM EDT Sat Jul 10 2021 /245 PM CDT Sat Jul 10 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated/scattered showers and storms are expected this afternoon. By this evening and into tonight, strong to severe storms are possible mostly west of I-65. Damaging wind gusts, frequent lightning, and heavy rain are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are possible Sunday through the middle of next week. Total rainfall around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. CJP/DM
In the hours before
Special weather statement, Jul 10, 2:16 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
216 PM CDT Sat Jul 10 2021
KYZ073-074-101945-
Allen-Barren-
216 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN AND CENTRAL
BARREN COUNTIES...
At 216 PM CDT, a strong thunderstorm was located 10 miles southwest
of Glasgow, moving east at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Glasgow, Dry Fork, Eighty Eight, Bristletown, Red Cross,
Pritchardsville, Lucas, Lecta, Haywood and Austin.
LAT...LON 3682 8609 3701 8610 3702 8575 3684 8574
3684 8578 3682 8581 3679 8586
TIME...MOT...LOC 1916Z 268DEG 24KT 3685 8599
DMSpecial weather statement, Jul 10, 2:17 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
217 PM CDT Sat Jul 10 2021
KYZ075-081-101945-
Monroe-Cumberland-
217 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE AND WEST
CENTRAL CUMBERLAND COUNTIES...
At 217 PM CDT, a strong thunderstorm was located 7 miles northeast of
Tompkinsville, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Leslie, Waterview, Meshack, Persimmon, Ellington, Arat, Cloyds
Landing and Grider.
LAT...LON 3674 8565 3682 8565 3683 8560 3682 8560
3682 8558 3683 8558 3685 8542 3672 8541
TIME...MOT...LOC 1917Z 266DEG 13KT 3677 8559
DMSpecial weather statement, Jul 10, 2:37 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
237 PM CDT Sat Jul 10 2021
KYZ071-102000-
Warren-
237 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY...
At 236 PM CDT, a strong thunderstorm was located near Crestmoor,
moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bowling Green, Plum Springs, Mount Victor, Barren River, Bristow,
Sunnyside, Girkin, Gotts, Greencastle and Rockland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3699 8661 3709 8660 3712 8633 3709 8629
3695 8627
TIME...MOT...LOC 1936Z 273DEG 13KT 3704 8654
DMSpecial weather statement, Jul 10, 2:52 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
252 PM CDT Sat Jul 10 2021
KYZ062-071-074-102015-
Warren-Edmonson-Barren-
252 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN...
NORTHWESTERN BARREN AND SOUTHEASTERN EDMONSON COUNTIES...
At 252 PM CDT, a strong thunderstorm was located 9 miles southeast of
Brownsville, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Glasgow, Horse Cave, Cave City, Smiths Grove, Park City, Oakland, Oil
City, Chalybeate, Glasgow Municipal Airport and Goodnight.
LAT...LON 3704 8626 3714 8625 3717 8605 3716 8600
3716 8596 3715 8592 3715 8588 3699 8587
TIME...MOT...LOC 1952Z 268DEG 26KT 3708 8617
DMSpecial weather statement, Jul 10, 3:18 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM CDT Sat Jul 10 2021
KYZ027-062-063-102045-
Hart-Grayson-Edmonson-
318 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HART...SOUTHEASTERN
GRAYSON AND NORTHERN EDMONSON COUNTIES...
At 318 PM CDT, a strong thunderstorm was located 8 miles northwest of
Brownsville, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rock Creek, Black Gold, Cub Run, Lines Mill, Broadway, Broad Ford,
Peonia, Sadler, Nash and Pearman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3753 8609 3747 8606 3746 8607 3745 8606
3745 8604 3728 8595 3720 8640 3732 8645
TIME...MOT...LOC 2018Z 237DEG 21KT 3730 8633
RASSpecial weather statement, Jul 10, 3:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
320 PM CDT Sat Jul 10 2021
KYZ063-074-102045-
Hart-Barren-
320 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HART AND
NORTHEASTERN BARREN COUNTIES...
At 320 PM CDT, a strong thunderstorm was located 7 miles south of
Munfordville, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Munfordville, Monroe, Horse Cave, Cave City, Rowletts, Griderville,
Whickerville, Bunnell Crossing, Hardyville and Woodsonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3705 8600 3723 8603 3739 8569 3734 8569
3730 8570 3730 8569 3719 8569 3717 8574
3716 8575
TIME...MOT...LOC 2020Z 244DEG 16KT 3718 8595
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:48 AM CDT | Flash Flood Watch | LMK | Allen, Barren, Breckinridge, Butler, Edmonson, Grayson and 12 more | 26 hr |
| Jul 10, 5:47 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 28 min |
| Jul 10, 7:57 AM CDT | Special Weather Statement | LMK | Taylor | 33 min |
| Jul 10, 1:49 PM CDT | Special Weather Statement | LMK | Barren | 26 min |
| Jul 10, 2:09 PM CDT | Special Weather Statement | LMK | Butler | 36 min |
| Jul 10, 2:16 PM CDT | Special Weather Statement | LMK | Barren | 29 min |
| Jul 10, 2:17 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 10, 2:37 PM CDT | Special Weather Statement | LMK | Warren | 23 min |
| Jul 10, 2:47 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 3 hr |
| Jul 10, 2:52 PM CDT | Special Weather Statement | LMK | Barren | 23 min |
| Jul 10, 3:18 PM CDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Jul 10, 3:37 PM CDT | Special Weather Statement | LMK | Adair, Russell | 23 min |
| Jul 10, 3:48 PM CDT | Special Weather Statement | LMK | Green, Hart | 27 min |
| Jul 10, 3:50 PM CDT | Special Weather Statement | LMK | Barren | 25 min |
| Jul 10, 4:07 PM CDT | Special Weather Statement | LMK | Hardin | 23 min |
| Jul 10, 4:13 PM CDT | Special Weather Statement | LMK | Larue | 32 min |
| Jul 10, 4:39 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 36 min |
| Jul 10, 4:44 PM CDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 10, 4:58 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion | 17 min |
| Jul 10, 5:23 PM CDT | Areal Flood Advisory | LMK | Breckinridge | 3 hr |
| Jul 10, 5:53 PM CDT | Special Weather Statement | LMK | Jefferson | 22 min |
| Jul 10, 5:56 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 34 min |
| Jul 10, 6:42 PM CDT | Special Weather Statement | LMK | Oldham, Trimble | 33 min |
| Jul 10, 5:59 AM CDT | Special Weather Statement | LMK | Dubois | 46 min |
| Jul 10, 5:06 PM CDT | Special Weather Statement | LMK | Dubois, Perry | 39 min |
| Jul 10, 5:39 PM CDT | Special Weather Statement | LMK | Floyd, Harrison | 36 min |
| Jul 10, 5:42 PM CDT | Special Weather Statement | LMK | Crawford, Dubois, Orange | 33 min |
| Jul 10, 6:08 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Washington | 37 min |
| Jul 10, 6:14 PM CDT | Special Weather Statement | LMK | Clark | 46 min |
| Jul 10, 6:25 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 20 min |
| Jul 10, 6:35 PM CDT | Special Weather Statement | LMK | Orange | 25 min |
| Jul 10, 6:51 PM CDT | Special Weather Statement | LMK | Jefferson, Scott, Washington | 24 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.